Approximate Likelihood Inference in Generalized Linear Models with Censored Covariates

Authors

  • Mahdi Teimouri Department of Statistics, Faculty of Science and Engineering Gonbad Kavous University, Gonbad Kavous, Iran
  • Sanjoy K Sinha School of Mathematics and Statistics Carleton University, Ottawa, ON K1S 5B6 Canada

DOI:

https://doi.org/10.3329/jsr.v55i2.58810

Keywords:

Expectation-maximization; Generalized linear model; Limit of detection; Maximum likelihood; Monte Carlo method

Abstract

In many surveys and clinical trials, we obtain measurements on covariates or biomarkers that are left-censored due to the limit of detection. In such cases, it is necessary to correct for the left-censoring when studying covariate effects in regression models. The expectation-maximization (EM) algorithm is widely used for the likelihood inference in generalized linear models with censored covariates. The EM method, however, requires intensive computation involving high-dimensional integration with respect to the covariates when the dimension of the censored covariates is large. To reduce such computational difficulties, we propose and explore a Monte Carlo EM method based on the Metropolis algorithm. The finite-sample properties of the proposed estimators are studied using Monte Carlo simulations. An application is also provided using actual data obtained from a health and nutrition examination survey.

Journal of Statistical Research 2021, Vol. 55, No. 2, pp. 359-375

Abstract
12
PDF
7

Downloads

Published

2022-03-30

How to Cite

Teimouri, M. ., & Sinha, S. K. (2022). Approximate Likelihood Inference in Generalized Linear Models with Censored Covariates. Journal of Statistical Research, 55(2), 359–375. https://doi.org/10.3329/jsr.v55i2.58810

Issue

Section

Articles